MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Model Number 4.1 GBQ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Rupture (2208); Laceration(s) of Esophagus (2398)
Date of Event 11/01/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Btg medical assessment: patient: (b)(6) is a (b)(6) male, with a medical history of obesity, diabetes, liver cirrhosis caused by obesity, nash, alcohol complicated with portal hypertension (oesophagus varices in (b)(6) 2011, low platelet at 59 giga/l) diagnosed with hcc: 23-jun-2011 complicated with pvt location: invasion of (or tumour thrombus in) second order branches of the portal vein.No prior sorafenib treatment before therasphere treatment and no disease specific surgery.Patient has bilobar disease.Target lesion: in the right liver.Treated with therasphere (b)(6) 2011, in the right liver.Activity start of treatment: 4.11 gbq.No residuals remaining after delivery.Lung shunt fraction 1.6%.No concomitant medications.Patient presented with rupture of esophageal varices on (b)(6) 2011.Reported as an sae due to initial or prolonged hospitalization.Grade 3.End date (b)(6) 2011.Patient recovered/resolved.Patient presented again with rupture of esophageal varices on (b)(6) 2011.Reported as an sae due to initial or prolonged hospitalization.Grade 4.End date (b)(6) 2012.Patient recovered/resolved.There is no information about transfusion, or endoscopic procedure for this patient.It was reported that the patient died (b)(6) 2012 - no causal relationship was provided.In the evaluation scan performed at day 42 after treatment administration; it was documented that there was a new bone lesion and an increased in size of the target lesion, rupture of esophageal varices: severity grade 3; serious: yes, hospitalisation to prevent permanent alteration of body function; anticipated; related: device cause increase of pre existing portal hypertension.Rupture of esophageal varices: severity grade 4; serious: yes, hospitalisation to prevent permanent alteration of body function; anticipated; related: device cause increase of pre existing portal hypertension.Death: severity grade 5; serious; anticipated; causality - unknown.No device malfunction was reported and no corrective and preventive action (capa) plan has been identified.The lot number associated with the therasphere administration was not reported, therefore no investigation could be performed.If additional information becomes available, a follow up report will be submitted.No other information is available that could confirm/deny the alleged event.At this time this report is considered final.
 
Event or Problem Description
Auto-notification received from datatrak site # 250011, subject number: b)(6) 2019.A subject has reported a related adverse event.Please see the following for more information.Site #: 250011.Subject number: (b)(6).Adverse event: rupture of esophageal varices.Start date: (b)(6) 2011.Relationship to study treatment: probably related.Serious adverse event: yes.Outcome: recovered/resolved.Pt: (b)(6) male diagnosed with hcc: (b)(6) 2011 with presence of portal hypertension pvt location: invasion of (or tumour thrombus in) second order branches of the portal vein etiologic associations with hcc: liver cirrhosis, non-alcoholic fatty liver disease, alcoholism.No prior sorafenib treatment before therasphere treatment and no disease specific surgery, patient has bilobar disease, target lesion: liver, right lobe.Treated with therasphere (b)(6) 2011.Activity start of treatment: 4.11 gbq.No residuals remaining after delivery.Lung shunt fraction 1.6%.No concomitant medications.Patient presented with rupture of esophageal varices on (b)(6) 2011.Reported as a sae due to initial or prolonged hospitalization.Grade 3.End date (b)(6) 2011.Patient recovered/resolved.Patient presented again with rupture of esophageal varices on (b)(6) 2011.Reported as a sae due to initial or prolonged hospitalization.Grade 4.End date (b)(6) 2012.Patient recovered/resolved.No action taken.It was reported that the patient died (b)(6) 2012 - no causal relationship was provided.The events were not reported to btg in 2011.Rupture of esophageal varice (hemorrhage, not otherwise specified and death.Not otherwise specified) are anticipated adverse events listed in the risk management documentation/study protocol.No reported device malfunction.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES, PRODUCT CODE: NAW
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key9166359
Report Number3002124543-2019-00060
Device Sequence Number2591870
Product Code NAW
UDI-Device Identifier05060116920352
UDI-Public05060116920352
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4.1 GBQ
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age56 YR